Kentucky, 2025

Tornado and Flood in Kentucky, February 6, 2025

February 6, 2025 · NWS LMK · 8 events in 7 counties and zones

A quasi-stationary front was draped across the lower Ohio Valley from February 5th into the 6th. South of the front, a warm and humid air mass was present, with temperatures in the mid 60s and dewpoints in the upper 50s and low 60s during the early morning hours on February 6th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
8

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LMK wrote it up.

A quasi-stationary front was draped across the lower Ohio Valley from February 5th into the 6th. South of the front, a warm and humid air mass was present, with temperatures in the mid 60s and dewpoints in the upper 50s and low 60s during the early morning hours on February 6th. Temperatures warmed into the low 70s south of the front during the day, with dewpoints remaining in the low 60s. A few elevated storms produced severe hail across Mercer County just after midnight. The main wave of strong to severe storms occurred during the early morning hours on the 6th, as a shortwave in the mid levels moved across the area. A broken line of miniature supercells produced isolated wind damage across south central Kentucky, as well as an EF1 tornado which briefly touched down in Hart County. More isolated wind damage occurred during the late afternoon hours in the Lake Cumberland area before the front pushed off to the east.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Feb 6, 12:26 AM EST, 20 minutes earlier. Its key messages:

  • ***** Isolated nighttime tornadoes possible overnight into early Thursday morning. The *most likely* area will be along and south of a line from Morgantown to Hodgenville to Lancaster, with the *most likely* timing between 2am and 7am CST (3am and 8am EST).***** * There is also a threat of damaging winds and hail with the stronger storms overnight, primarily south of the Ohio River all the way to Tennessee. The highest chances will be in southern Kentucky. * Another chance of rain, and possibly storms, this weekend. * Wintry precipitation possible early next week.
Area forecast discussion, Feb 6, 12:26 AM EST, 20 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
1226 AM EST Thu Feb 6 2025

.KEY MESSAGES...

***** Isolated nighttime tornadoes possible overnight into early
Thursday morning. The *most likely* area will be along and south of
a line from Morgantown to Hodgenville to Lancaster, with the *most
likely* timing between 2am and 7am CST (3am and 8am EST).*****

*  There is also a threat of damaging winds and hail with the
   stronger storms overnight, primarily south of the Ohio River all
   the way to Tennessee. The highest chances will be in southern
   Kentucky.

*  Another chance of rain, and possibly storms, this weekend.

*  Wintry precipitation possible early next week.

&&

.UPDATE...
Issued at 1026 PM EST Wed Feb 5 2025

After looking at 00Z data coming in and chatting with JKL, have
decided to go ahead with a Flood Watch for areas along and east of
US 127 for tonight into early Thursday morning. QPF numbers have
trended higher, and in some cases are near or slightly over 6hr FFG
values in the Blue Grass tonight. Model data are in general
agreement with an east-west band of enhanced rainfall over the
Bluegrass. Robust convection continues to form upstream, and will
likely repeatedly move eastward in a corridor along and north of
the incoming warm front.

Issued at 830 PM EST Wed Feb 5 2025

At 01Z a roughly east-west warm front was lined up just south of the
KY/TN border. The front will lift northward to around the I-64
corridor by midnight. A 60kt jet along the length of the Ohio Valley
ahead of a weak 500mb wave will interact with precipitable waters
well above normal around 1-1.25" to generate widespread convection
overnight. Sounding progs show a tall, thin CAPE, along with
moderate mid-level lapse rates, with sufficient instability for
thunder, as has already been seen in central Kentucky this evening.

On the north side of the warm front ACARS soundings out of SDF have
been showing an impressive 925-850mb layer inversion, while to the
south at BNA and MEM, paging through the traces from the past four
hours one can see the surface stable layer steadily erode away as
the warm front drifts northward. As the warm sector enters Kentucky
overnight chances for severe storms will increase. As the spring-
like warm sector moves in, weak surface-based instability will
develop after midnight, with models showing SBCAPE values of 400-800
J/kg possible. (Values of SBCAPE up to 750 J/kg are currently
present over middle Tennessee south of the boundary, supporting what
the models are showing.) DESI HREF CAPE/shear joint probabilities
from this morning show about a 30% chance of CAPE above 500 and deep
layer shear above 40kt in southern Kentucky during the pre-dawn
hours. Long hodographs with curving in the low levels, 0-1km SRH
around 300 m2/s2, and this morning's SPC HREF run showing STP of 1-2
support the likelihood of rotating storms, with tornadoes a
possibility in the warm sector with some surface-based instability
after the stable layer wears away. The most likely timing for
isolated tornadoes will be 08-13Z (2am - 7am CST), and the *most*
likely area for a tornado will be generally along and south of a
line from Morgantown to Hodgenville to Lancaster.

Though thunderstorms will be capable of locally heavy rain and could
cause problems in the usual spots that collect water easily, general
flooding appears unlikely.

&&

.SHORT TERM /THROUGH FRIDAY/...
Issued at 355 PM EST Wed Feb 5 2025

Temperatures across the area vary drastically depending on where you
are, with the Kentucky Mesonet showing temps ranging from the upper
30s across north-central Kentucky, to mid-50s across south-central
Kentucky. Synoptic and mesoscale analysis this afternoon reveals
that upper jet flow is mostly zonal, with an embedded shortwave
crossing the central US. At the sfc, a frontal boundary is located
across the Tennessee Valley, lifting northward as a warm front.
Scattered showers have blossomed over a portion of the forecast
area, mainly west of I-65, in response to a 30-35kt LLJ over the
Wabash River Valley and isentropic lift. As the warm front
approaches from the south, expect increasing isentropic lift to
expand precip coverage across the entire area. Sfc winds out of the
east have continued to influence low level CAA regime, but aloft the
850mb layer has a very strong warm nose due to southwesterly flow.
This cap will hold this afternoon and evening, keeping us stable at
the sfc with any instability held aloft. For late this afternoon and
evening, showers and embedded thunderstorms are likely, though
severe potential is low. Based on model soundings, the low level
inversion should hold through at least midnight.

By 06z tonight, the warm front will be pushing northward across our
area, which will veer our sfc winds to a south-southwest flow. This
will effectively erode the low level inversion as a WAA regime takes
over. Temperatures will warm through the night as WAA takes over.
With increasing synoptic scale forcing from the approaching exit
region of the upper level jet, WAA regime will help steepen lapse
rates and increase instability. Hi-res guidance suggests a plume of
SBCAPE upwards of 500-750 J/kg will spread across south-central
Kentucky, increasing the threat for severe thunderstorms in a highly
sheared environment. With strong low level helicity, a
supercell/tornado risk is still on the table, especially for south-
central Kentucky. Hi-res hodographs support supercells, and possibly
splitting supercells, given the shear in place. HRRR Neural Network
Convective Hazard Forecast highlights 09-13z as the time frame for
highest probability of severe hazards within 40km. Machine learning
guidance also places a hot spot across south-central Kentucky, with
damaging wind and hail also possible with any severe storm. The
greatest potential for sfc-based convection will be along and south
of the western KY/Bluegrass Parkways, with greater uncertainty to
the north.

There remains some uncertainty with tonight's severe storm
potential. Per SPC, the tornado risk is conditional and largely
depends on the ability for a sfc based storm to occur near the warm
front. If convection does remain elevated, severe impacts are
unlikely to be realized at the sfc. After chatting with SPC, the
Marginal Risk will stand for now given concerns about the amount of
CAPE overnight. If confidence grows, SPC could consider a Slight
risk somewhere in our south.

In addition to the severe potential, will need to keep an eye on any
hydro issues for the overnight. The 12z HREF 24-hr LPMM does show a
swath of 0.75-1.50" across south-central KY, with a very isolated
area of closer to 2" somewhere near the Lake Cumberland area
possible. While flash flooding is not expected, some minor flooding
issues will be possible with any heavier rain rates.

For tomorrow, showers and storms will be tapering off as a cold
front gradually sweeps through the area.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Issued at 355 PM EST Wed Feb 5 2025

Thursday Night - Sunday...

A trailing cold front will be sliding through our SE CWA the first
part of Thursday night, and will have rain chances ending from NW to
SE as this occurs. Should be dry after Midnight as surface high
pressure builds in behind the front. Temps drop off pretty
dramatically behind the front, with lows back in the 30s for most
areas by dawn on Friday. This is around 30 degrees cooler from
Thursday afternoon highs. Friday looks dry with the front stalled
just to our south. This will also result in cooler temperatures on
the north side of the boundary. Will likely have a decent gradient N
to S across the CWA with mid 40s north to mid 50s south for highs.

More shower chances arrive Friday night, followed by shower and
storm chances on Saturday and Saturday night. We'll see lee
cyclogenesis over the central High Plains on Friday, and this
feature will steadily move eastward through our area by Saturday
evening. Ahead of the surface low, increasing southerly flow will
help to lift the stalled frontal boundary to our south back north as
a warm front. So, expect some isentropic lift induced showers Friday
night. By Saturday, we look to get into the warm sector across much
of our area with the surface passing somewhere near or over our CWA
by Saturday evening. This should be another mild day with highs in
the 60s for most. Some low 70s are certainly possible across
southern KY. There is some concern that a few thunderstorms could
develop, and could bring a localized severe threat given the shear
parameters, and the classic triple point conceptual model.
Instability will be the big question mark, and if we are able to
realize some, then expect we might end up with an outlook for later
Saturday afternoon/evening. Something to watch.

Shower and storm chances diminish Saturday night as the surface low
passes and trailing cold front passes through. Cold air returns for
Sunday in our continued roller-coaster likely temp pattern, although
the cold air looks to become more established as we head into the
new work week. Sunday highs are only expected back in the 40s, with
a dry forecast otherwise.

Sunday Night - Wednesday...

Some uncertainty as we go into early and middle of next week.
Although confidence is higher that some sort of storm system is
likely to impact our region. At this point, it seems that a surface
low could steadily develop to our SE, with quite a bit of Gulf
moisture to tap into. We'll have some cold air in place, especially
across our northern CWA where the best chance of some mixed wintry
precipitation will be. There is still uncertainty on
timing/placement/strength of individual features, but the signal is
there for some potential wintry precipitation. Farther south, rain
will be the bigger concern, especially with our continue wet pattern
and little time to recover from previous rainfall. Minor river
flooding could again come into play as we go through next week,
particularly the Green River basin. Stay tuned.

&&

.AVIATION /06Z TAFS THROUGH 12Z FRIDAY/...
Issued at 1225 AM EST Thu Feb 6 2025

Widespread showers and a few thunderstorms will continue overnight,
with low-end MVFR to at times IFR cig and vis. The most extensive
coverage will be near LEX and SDF, but BWG will get in on storms at
times. Even outside of thunderstorms, a WSW low-level jet will also
support LLWS for most of the night.

Cold front works its way south and east across the Ohio Valley
during the daytime. Winds will come around to due west by late
morning, perhaps closer to midday at BWG. Modest post-
frontal surge will keep gusts up near 20 kt. However, moisture
remains trapped so expect cigs to remain below 2000 feet.
Intermittent IFR is still possible.

We'll start to scatter out by late afternoon with westerly winds
veering to NW in the evening.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...Flood Watch until 10 AM EST this morning for KYZ035>037-
     039>043-047>049-055>057-066-067.
IN...None.

&&

UPDATE...13
SHORT TERM...CJP
LONG TERM...BJS
AVIATION...RAS
Hazardous weather outlook, Feb 5, 10:15 PM EST, 2 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
1015 PM EST Wed Feb 5 2025

KYZ035>037-039>043-047>049-055>057-066-067-070315-
Franklin-Scott KY-Harrison KY-Anderson-Woodford-Fayette-Bourbon-
Nicholas-Mercer-Jessamine-Clark KY-Boyle-Garrard-Madison-Casey-
Lincoln-
1015 PM EST Wed Feb 5 2025

...FLOOD WATCH IN EFFECT UNTIL 10 AM EST THURSDAY...

This Hazardous Weather Outlook is for portions of southern Indiana
and central Kentucky.

.DAY ONE...Tonight.

Thunderstorms will continue overnight. There is a risk of severe
storms with a threat of damaging winds, hail, and tornadoes.
Additional rainfall could result in flooding issues as well.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Another round of storms is possible on Saturday afternoon and
evening. Some of those storms could become strong so stay up to date
of the latest forecasts.

Wintry weather is possible for early next week, although confidence
in specific details remains low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight.

GENERAL STORM MOTION OF THE DAY:

Storms will move from west to east around 50 to 60 mph.

Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving.  Please use this with caution
and be prepared for changing conditions.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

INZ076>079-083-084-089>092-KYZ023>034-038-045-046-053-054-061>065-
070>078-081-082-070315-
Orange-Washington IN-Scott IN-Jefferson IN-Dubois-Crawford-Perry-
Harrison IN-Floyd-Clark IN-Hancock-Breckinridge-Meade-Ohio-Grayson-
Hardin-Bullitt-Jefferson-Oldham-Trimble-Henry-Shelby-Spencer-Nelson-
Washington KY-Larue-Marion-Butler-Edmonson-Hart-Green-Taylor-Logan-
Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-
Clinton-
1015 PM EST Wed Feb 5 2025 /915 PM CST Wed Feb 5 2025/

This Hazardous Weather Outlook is for portions of southern Indiana
and central Kentucky.

.DAY ONE...Tonight.

Thunderstorms will continue overnight. There is a risk of severe
storms with a threat of damaging winds, hail, and tornadoes.
Additional rainfall could result in minor local flooding issues as
well.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Another round of storms is possible on Saturday afternoon and
evening. Some of those storms could become strong so stay up to date
of the latest forecasts.

Wintry weather is possible for early next week, although confidence
in specific details remains low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight.

GENERAL STORM MOTION OF THE DAY:

Storms will move from west to east around 50 to 60 mph.

Any users of this storm motion must be aware that thunderstorm activity
can be erratic and constantly evolving.  Please use this with caution
and be prepared for changing conditions.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

13

In the hours before

Special weather statement, Feb 5, 10:49 PM EST, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Louisville KY
1049 PM EST Wed Feb 5 2025

KYZ029-034-038-045-060415-
Shelby KY-Bullitt KY-Spencer KY-Nelson KY-
1049 PM EST Wed Feb 5 2025

...A STRONG THUNDERSTORM WILL IMPACT SPENCER...SOUTHWESTERN SHELBY...
NORTH CENTRAL NELSON AND NORTHEASTERN BULLITT COUNTIES THROUGH 1115
PM EST...

At 1048 PM EST, Doppler radar was tracking a strong thunderstorm 10
miles north of Bardstown, moving northeast at 60 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Shelbyville, Taylorsville, Mount Washington, Fairfield, Wakefield,
Yoder, Highgrove, Waterford, Smithville, and Deatsville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, seek shelter inside a building.

&&

LAT...LON 3806 8507 3804 8508 3804 8510 3802 8513
      3801 8512 3800 8513 3800 8515 3799 8515
      3799 8516 3800 8516 3798 8517 3788 8556
      3801 8566 3822 8514
TIME...MOT...LOC 0348Z 247DEG 52KT 3796 8552

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

13
Special weather statement, Feb 5, 10:52 PM EST, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Louisville KY
1052 PM EST Wed Feb 5 2025

KYZ025-028-029-045-060415-
Bullitt KY-Nelson KY-Meade KY-Hardin KY-
1052 PM EST Wed Feb 5 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN NELSON...
SOUTHEASTERN MEADE...SOUTHWESTERN BULLITT AND NORTHERN HARDIN
COUNTIES THROUGH 1115 PM EST...

At 1052 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Brandenburg to 13 miles west
of Elizabethtown. Movement was east at 60 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Shepherdsville, Radcliff, Vine Grove, Lebanon Junction, Muldraugh,
Bardstown Junction, Hobbs, Long View, Scuffletown, and Cedar Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, seek shelter inside a building.

&&

LAT...LON 3801 8566 3786 8554 3771 8615 3778 8617
      3780 8615 3782 8618 3791 8620
TIME...MOT...LOC 0352Z 252DEG 54KT 3790 8614 3773 8612

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

13
Special weather statement, Feb 5, 11:13 PM EST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Louisville KY
1013 PM CST Wed Feb 5 2025

KYZ061-062-071-060445-
Warren KY-Edmonson KY-Butler KY-
1013 PM CST Wed Feb 5 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN BUTLER...NORTHERN
WARREN AND EDMONSON COUNTIES THROUGH 1045 PM CST...

At 1013 PM CST, Doppler radar was tracking a strong thunderstorm 9
miles south of Morgantown, moving east at 60 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Brownsville, Windyville, Chalybeate, Girkin, Black Gold, Rockland,
Tuckertown, Straw, Huff, and Mammoth Cave.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3714 8672 3732 8615 3711 8606 3711 8607
      3700 8666
TIME...MOT...LOC 0413Z 252DEG 53KT 3709 8664

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

CSG
Special weather statement, Feb 5, 11:23 PM EST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Louisville KY
1123 PM EST Wed Feb 5 2025

KYZ035>037-060515-
Scott KY-Franklin KY-Harrison KY-
1123 PM EST Wed Feb 5 2025

...STRONG THUNDERSTORMS WILL IMPACT SCOTT...HARRISON AND FRANKLIN
COUNTIES THROUGH 1215 AM EST...

At 1123 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles southeast of New Castle to near
Frankfort to 7 miles northwest of Lawrenceburg. Movement was
northeast at 65 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Georgetown, Frankfort, Cynthiana, Breckinridge, Stamping Ground,
Sadieville, Berry, Longlick, Slickway, and Alberta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, seek shelter inside a building.

&&

LAT...LON 3810 8493 3813 8502 3827 8500 3833 8496
      3834 8499 3835 8498 3837 8491 3834 8479
      3835 8474 3849 8456 3851 8449 3854 8448
      3853 8445 3857 8441 3858 8420 3855 8421
      3855 8416 3850 8418 3847 8411 3846 8410
TIME...MOT...LOC 0423Z 240DEG 59KT 3829 8497 3820 8493 3813 8498

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

13
Special weather statement, Feb 5, 11:39 PM EST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Louisville KY
1139 PM EST Wed Feb 5 2025

KYZ053-062>064-060515-
Hart KY-Edmonson KY-Larue KY-Green KY-
1139 PM EST Wed Feb 5 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN GREEN...
SOUTHWESTERN LARUE...HART AND NORTHEASTERN EDMONSON COUNTIES THROUGH
1215 AM EST/1115 PM CST/...

At 1139 PM EST/1039 PM CST/, Doppler radar was tracking a strong
thunderstorm 7 miles northeast of Brownsville, moving northeast at
65 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Munfordville, Bonnieville, Cub Run, Logsdon Valley, Lobb, Mammoth
Cave, Priceville, Northtown, Gabe, and Mount Sherman.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3716 8617 3731 8626 3734 8618 3734 8616
      3735 8616 3734 8613 3735 8612 3733 8612
      3733 8609 3734 8611 3735 8610 3735 8608
      3734 8609 3734 8607 3738 8607 3739 8605
      3754 8564 3732 8552
TIME...MOT...LOC 0439Z 247DEG 58KT 3725 8616

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

CSG
Special weather statement, Feb 6, 12:38 AM EST, 8 minutes before
Special Weather Statement
National Weather Service Louisville KY
1238 AM EST Thu Feb 6 2025

KYZ040-046>048-054>057-060615-
Boyle KY-Mercer KY-Woodford KY-Jessamine KY-Marion KY-Washington KY-
Madison KY-Garrard KY-
1238 AM EST Thu Feb 6 2025

...A STRONG THUNDERSTORM WILL IMPACT MERCER...SOUTHEASTERN
WOODFORD...NORTHWESTERN GARRARD...EAST CENTRAL MARION...JESSAMINE...
SOUTHEASTERN WASHINGTON...BOYLE AND NORTHWESTERN MADISON COUNTIES
THROUGH 115 AM EST...

At 1237 AM EST, Doppler radar was tracking a strong thunderstorm 8
miles east of Springfield, moving northeast at 70 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Nicholasville, Danville, Harrodsburg, Wilmore, Burgin, Perryville,
Mackville, Brumfield, Caldwell Manor, and Parksville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3753 8509 3769 8518 3799 8461 3775 8443
TIME...MOT...LOC 0537Z 247DEG 60KT 3768 8506

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

CSG

The radar

The Louisville radar (KLVX), 90 km away, was scanning. The volume nearest the first event began at 05:44 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 2 hail, 1 tornado, 1 flood. Local standard time, as filed.

Hail, Mercer

When
February 6, 12:46 AM EST
Where
Mercer County, 1.96 mi WNW of Rose Hill
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
37.761, -84.953

Quarter size hail reported near Cornishville.

Hail, Mercer

When
February 6, 12:54 AM EST
Where
Mercer County, Burgin
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
37.750, -84.770

Multiple reports of between ping pong and golf ball size hail near Burgin.

Thunderstorm Wind, Butler

When
February 6, 4:54 AM CST
Where
Butler County, 1.23 mi E of Casey
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.330, -86.598

Trees were blown down by thunderstorm winds on Needmore Road.

Tornado, Hart

When
February 6, 5:07 AM CST to 5:10 AM CST
Where
Hart County, 2.07 mi ESE of Hammonville to 2.08 mi NNE of Aetna Furnace
Rating
EF0
Path length
2.9 mi
Path width
100 yd
Reported by
NWS Storm Survey
Coordinates
37.411, -85.764

A National Weather Service storm damage survey confirmed an EF1 tornado briefly touched down in northeastern Hart County, about one mile south of the LaRue County line. The tornado touched down just west of the intersection of US Route 31 E|and Levi Beams Rd. It topped and uprooted trees on a farm about|0.5 miles west of the 11500 block of North Jackson Highway (31E).|The twister then hit a well built house, damaging the southwest|roof, blowing out windows, and taking a bunch of shingles off.

A large, well built barn had its doors blown out and about a third |of its roof destroyed. There were large sections of the roofing|structure thrown 200 yards. Several large 2 x 10 joists, each|weighing about 100 pounds, were thrown over 150 yards and|embedded in the ground. Portions of the barn's metal sheeting|were thrown about a third of a mile. There were sporadic roofing|impalements downwind facing north northeast to south southeast.|Winds were 95 mph, EF1, with a width of 100 yards.

On the east side of 31E, along the rear flank downdraft, a resident |reported heavy wind that caused the house to shake and caused their |ears to pop.

About 50 yards north of that house, there was topping and snapping |of some older trees and a large section of an older barn|had its roof ripped off. Several power poles were leaning along|31E. Winds were 95 mph, EF1, with a width of 100 yards.

Along Levi Beams Rd, there were dozens of older and newer trees|snapped, topped and uprooted along with a couple of snapped power|poles. The NWS drone found more tree damage about an eighth of a|mile east of the end of Levi Beams Rd. Winds were 90 mph, EF1,|with a width of 80 yards.

There was a lot of tree damage along Ernest Chaudoin Rd. The most |concentrated tree damage was in a deep forested area on JD Garner |property. Trees were uprooted, twisted, and leaning. Drone |photography was very helpful to see the tree damage in in the trees. |Winds were 90 mph, EF1, with a width of 100 yards.

There was a lot of tree damage along Mount Zion Church Road (KY 1079). |Trees were uprooted, twisted, and leaning. One well built home |was hit by the tornado with only minor shingle damage. Winds were |90 mph, EF1, with a width of 100 yards.

Pine and cedar trees were snapped along Carl Benningfield Rd. |Maple and locust trees were uprooted and facing from north northeast |to the southeasterly direction. Drone photography found an old barn, |just east of Carl Benningfield Rd with metal sheeting thrown and |wrapped around some trees and fence. That was the last damage point |about 50 yards east of the barn. Winds were 90 mph, EF1, with a width |of 100 yards.

Flood, Fayette

When
February 6, 6:30 AM EST to 6:45 AM EST
Where
Fayette County, 0.39 mi W of Jonestown to 0.38 mi W of Jonestown
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
37.981, -84.507

A small creek between Laredo Drive and Wilson Downing Road was out of its banks, with about one foot of water spilling into an adjacent parking lot. Water approached a nearby apartment complex as well.

Thunderstorm Wind, Casey

When
February 6, 6:52 AM EST
Where
Casey County, 2.82 mi S of Jacktown
Measured
55 kt (63 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.410, -85.030

A carport pole barn was rolled over by strong winds at a residence on Button Knob Road.

Thunderstorm Wind, Green

When
February 6, 6:12 AM CST
Where
Green County, 1.43 mi N of Donansburg
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.251, -85.630

Tree damage due to strong thunderstorm winds was observed halfway between Donansburg and New Salem Baptist Church along Donansburg New Salem Road.

Thunderstorm Wind, Cumberland

When
February 6, 6:02 PM CST
Where
Cumberland County, 1.07 mi SE of Burkesville
Measured
53 kt (61 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.769, -85.356

Three power poles were blown down by strong winds along Kentucky Route 90 east of Burkesville.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2025Every state in 2025This day in weather historyThe tornado archive for Kentucky, 2025Warnings in Kentucky, February 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1236328, 1236329, 1236322, 1236323, 1236324, 1236325, 1236327, 1236326.